MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH

OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH
Model Number MAJ-1258
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject foot switch maj-1258 has not returned to olympus medical systems corp.(omsc) for evaluation yet.Omsc investigate the subject foot switch maj-1258 to determine the cause of this phenomenon when omsc receives it.There were no further details provided.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
During the unspecified procedure with the subject foot switch maj-1258 and ues-40, the user pressed the pedal of the subject foot switch maj-1258 to activate the high frequency output, however the high frequency output was not activated.The user replaced the foot switch maj-1258 and ues-40 to another unspecified device to complete the procedure.During the inspection of the user with the subject foot switch maj-1258 and ues-40, when the user pressed the pedal of the subject foot switch maj-1258, the user received a small electric shock.The local service engineer reported the following inspection result of the subject foot switch maj-1258 and ues-40.The insulation of outside of lead wire of the subject foot switch maj-1258 had been pulled away from the lead wire.There was no abnormality of the ues-40.There was no report of the injury other than above.
 
Additional Manufacturer Narrative
This is a supplemental report for mfr report #8010047-2019-04231.The subject device maj-1258 was returned to olympus medical systems corp.(omsc) for evaluation.Omsc checked the subject device and found that the covering of the cable of the subject device was peeled off and the core line was exposed.Omsc reviewed the manufacturing history of the subject device and confirmed no irregularity.It was considered that the electrical shock was attributed to the contact of the body of the subject device and the exposed core line.In addition, it was considered that the failure of the subject device was attributed to the damage the cable of the subject device.Omsc surmised that the damage of the cable was attributed to mechanical stress due to the inappropriate user handling.The instruction manual of the subject device states the corresponding method in case of an abnormality.

Brand Name
FOOT SWITCH
Common Device Name
FOOT SWITCH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9448984
Report Number8010047-2019-04231
Device Sequence Number2159412
Product Code GEI
UDI-Device Identifier04953170165481
UDI-Public04953170165481
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAJ-1258
Device Lot Number09033
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;